Alert archive / Nebraska / Red Flag Warnings in 2020
Red Flag Warning 8, NWS North Platte, NE
NWS North Platte, NE issued this red flag warning at Apr 9, 2020, 3:47 AM CDT for 15 counties in Nebraska. It took effect at Apr 9, 2020, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 9, 2020, 3:47 AM CDT (08:47 UTC)
- In effect from
- Apr 9, 2020, 12:00 PM CDT
- Expired
- Apr 9, 2020, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS North Platte, NE
Counties Blaine County, NE, Brown County, NE, Cherry County, NE, Custer County, NE, Frontier County, NE, Garfield County, NE, Holt County, NE, Hooker County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Rock County, NE, Thomas County, NE, Wheeler County, NE
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.8 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2329 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 191 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
782 WWUS83 KLBF 090847 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 347 AM CDT Thu Apr 9 2020 ...CRITICAL FIRE WEATHER CONDITIONS TODAY FOR THE EASTERN SANDHILLS AND CENTRAL NEBRASKA... .Low relative humidity as low as 15 to 20 percent will combine with northwest winds of 20 to 30 mph with gust to 35 mph to create critical fire weather conditions this afternoon and early evening. NEZ209-092300- /O.NEW.KLBF.FW.W.0008.200409T1700Z-200410T0100Z/ Loup Rivers Basin- 347 AM CDT Thu Apr 9 2020 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE EASTERN SANDHILLS AND CENTRAL NEBRASKA... The National Weather Service in North Platte has issued a Red Flag Warning gusty winds and low relative humidity, which is in effect from noon today to 8 PM CDT this evening. * Affected Area...In NEZ209...Fire Weather Zone 209 Loup Rivers Basin. * Winds...Northwest 20 to 30 mph with gusts up to 40 mph. * Relative Humidity...As low as 15 to 20 percent. * Temperatures...Highs around 50. * Lightning...None expected. * Impacts...Any fires that develop may spread rapidly and be difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/LBF
2 follow-up statements
629 WWUS83 KLBF 091517 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 1017 AM CDT Thu Apr 9 2020 ...CRITICAL FIRE WEATHER CONDITIONS TODAY FOR THE SANDHILLS AND CENTRAL NEBRASKA... .Relative humidity as below 20 percent will combine with northwest winds gusting above 35 mph to create critical fire weather conditions this afternoon and early evening. NEZ206-219-100100- /O.EXA.KLBF.FW.W.0008.200409T1700Z-200410T0100Z/ Sandhills/Valentine NWR/Nebraska National Forest-Loess Plains- 1017 AM CDT Thu Apr 9 2020 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR LOW HUMIDITY AND GUSTY WINDS FOR FIRE ZONES 206 AND 219... The National Weather Service in North Platte has issued a Red Flag Warning, which is in effect until 8 PM CDT this evening. * Affected Area...In NEZ206...Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska National Forest. In NEZ219... Fire Weather Zone 219 Loess Plains. * Winds...North 15 to 25 mph with gusts up to 40 mph. * Timing...The lowest humidity and strongest winds are expected mid to late afternoon. * Relative Humidity...As low as 18 percent. * Temperatures...Upper 40s in the northern Sandhills, mid 50s in southwest Nebraska. * Lightning...None expected. * Impacts...Any fires that develop may spread rapidly and be difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NEZ209-100100- /O.CON.KLBF.FW.W.0008.200409T1700Z-200410T0100Z/ Loup Rivers Basin- 1017 AM CDT Thu Apr 9 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE EASTERN SANDHILLS AND CENTRAL NEBRASKA... * Affected Area...In NEZ209...Fire Weather Zone 209 Loup Rivers Basin. * Winds...North 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 18 percent. * Temperatures...In the mid to upper 40s. * Lightning...None expected. * Impacts...Any fires that develop may spread rapidly and be difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/LBF
014 WWUS83 KLBF 100107 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 807 PM CDT Thu Apr 9 2020 ...CRITICAL FIRE WEATHER CONDITIONS NO LONGER EXPECTED... NEZ206-209-219-100215- /O.EXP.KLBF.FW.W.0008.000000T0000Z-200410T0100Z/ Sandhills/Valentine NWR/Nebraska National Forest- Loup Rivers Basin-Loess Plains- 807 PM CDT Thu Apr 9 2020 ...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 206 AND 209 AND 219... The Red Flag Warning was allowed to expire attributable to the combination of cooling temperatures by 5 to 10 degrees, rising humidity, and winds lessening. Fire weather conditions are no longer critical with humidity improving by 5 to 15 percent over the last three hours and wind gusts now under 25 mph. $$ ET http://weather.gov/LBF
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Apr 9, 3:22 AM CDT, 25 minutes earlier.
Area forecast discussion, Apr 9, 3:22 AM CDT, 25 minutes before
Area Forecast Discussion National Weather Service North Platte NE 322 AM CDT Thu Apr 9 2020 .SHORT TERM...(Today through Friday) Issued at 320 AM CDT Thu Apr 9 2020 A reinforcing cold front will bring slightly cooler air in for today, with highs from the upper 40s to around 50 north, to near 55 southwest. Northwest winds 20 to 35 will be across the northeast half of the area, while winds will be much lighter at 10 to 15 mph across the eastern panhandle and far southwestern areas. As surface high pressure moves into eastern Kansas and Missouri tonight, a light south wind will return after midnight. Clear skies and a dry airmass will allow lows to fall into the mid and upper 20s. A strong warmup on Friday ahead of a cold front moving into the Northern High Plains. Highs to return to the upper 60s and lower 70s west and upper 50s to lower 60s east. A south to southwest wind 10 to 20 mph, with gust to 35 mph across the east will make it breezy at times. .LONG TERM...(Friday night through Wednesday) Issued at 320 AM CDT Thu Apr 9 2020 As the nose of warm air aloft pushes east from southwest into central and eastern Nebraska, a slight chance for showers portions of southwest into central Nebraska. The activity looks quite isolated, and an isolated thunderstorm is also possible. A fairly strong cold front will also drop south into northeast Wyoming and northwest South Dakota late Friday night. The upper flow pattern will become very active Saturday through Wednesday. A strong upper trough will drop will drop southeast through Montana and Idaho on Saturday, as surface low pressure deepens from eastern CO into far southeast Wyoming. This will bring increasing baroclinicity as the leading edge of an arctic front extends from central Wyoming into the northwest Sandhills by 00Z Sunday. Increasing chances for rain showers in the afternoon, especially the western Sandhills. As the upper trough drops into the Central High Plains Saturday night, a coupled upper jet will bring upper level divergence to western Nebraska. Some modest instability will support convective showers ahead of an arctic cold front dropping quickly southeast thorugh the area overnight. This will bring a quick changeover to snow near and behind the front. Deterministic models have increased QPFs Saturday night as high as 0.50 to 0.75 inch, with the GFS Ensemble mean from about 0.30 to 0.50 inch. Northeast winds will become strong after midnight, at 20 to 30 mph and gusty, then north 20 to 30 mph and gusty Sunday. Rain to changeover to snow Saturday night, with most areas increasing to categorical POPS (80 percent or greater). Snow likely Sunday morning, diminishing or ending in the afternoon. Additional snow accumulations are possible. While its too early to determine exact snowfall amounts, at this time, snowfall amounts for Saturday night only are 2 to 4 inches northwest Sandhills and up to 2 inches further south and east. Altogether, this system will be capable of produce up to 6 inches over the northwest Sandhills, with lesser amounts to the south and east. Much colder Sunday with highs only in the 30s. A large upper trough will extend across the entire Continental U.S. by Monday. This is an unusual synoptic pattern, and will bring a prolonged period of below normal temperatures Monday through Wednesday (days 5 through 7), and well beyond that through day 14, per the latest 8 to 14 day outlook from WPC. Highs Monday will remain in the low to mid 30s northwest and upper 30s southeast, moderating to the mid 40s Wednesday. There will be low chances for light snow, or light rain across southwestern areas Sunday night through Tuesday, although the best chances will be to our west over the mountains and adjacent plains of Wyoming and Colorado. && .AVIATION...(For the 06Z TAFS through 06Z Thursday night) Issued at 1211 AM CDT Thu Apr 9 2020 Winds will be the main aviation concern for today. Northwest winds will gust to around 25KT at KVTN from 13Z until 22Z, and at KLBF from 17Z until 22Z. Skies will remain largely clear today into this evening. An area of broken cloudiness near 8K feet AGL may develop from the panhandle through southwest Nebraska this morning. Although cloudiness has yet to develop, have included BKN080 at KLBF from 12Z until 18Z. && .FIRE WEATHER... Issued at 320 AM CDT Thu Apr 9 2020 Critical to near critical fire weather conditions will develop by noon CDT today through this afternoon and early evening as winds increase and very dry air works into the region. Although afternoon temperatures will be cooler and closer to seasonable normals from the upper 40s to around 50 north to near 55 southwest, dewpoints this afternoon will range near 10 above with some upper single digits. This will create minimum RH values as low as 17 to 22 percent across much of the area. Strong northwest winds will allow gusts to reach up to 35 mph, strongest for areas east of Highway 83. Due to the combination of low RH and winds, Fire Weather Zone 209 will be included in a Red Flag warning from noon to 8 pm CDT. The remaining fire weather zones will see elevated to near critical conditions. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Roberg LONG TERM...Roberg AVIATION...Roberg FIRE WEATHER...Roberg
Hazardous weather outlook, Apr 8, 2:50 PM CDT, 12 hours 57 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 250 PM CDT Wed Apr 8 2020 NEZ004>010-022>029-035>038-056>059-069>071-094-092000- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 250 PM CDT Wed Apr 8 2020 /150 PM MDT Wed Apr 8 2020/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...THIS AFTERNOON AND TONIGHT. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. Elevated Fire Weather conditions are expected to develop across portions of the eastern Sandhills into north central Nebraska. The combination of strong winds and low humidity values may be favorable for rapid fire spread. Scattered general thunderstorms are possible Saturday afternoon across large portions of southwest and north central Nebraska as a cold front moves through the area. As temperatures fall through Saturday afternoon and evening, rain will transition to snow overnight into early Sunday morning. Light snow will continue through much of the day on Sunday with light accumulations possible across western Nebraska. Stay tuned to later forecasts regarding this potential. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte Jurgensen
Nearby
Red Flag Warnings in Nebraska, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.